Acne Archives

seizure as side effect of accutane

[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

seizure as side effect of accutane

Posted by
jerry patterson on May 10, 1999 at 00:29:22:

One of my children has been taking accutane for about a
month and recently had a rather severe seizure with loss of
consciousness (no prior history of seizures). I noticed
that the drug mfg. literature mentions seizures as a rare
side effect of taking the drug. We immediately stopped
taking the accutane on urging from both the neurologist and
dermatologist, but I am trying to find if anyone else has
had or heard about this as a side effect.



Re: seizure as side effect of accutane

Posted by
jaci wilson on August 24, 1999 at 02:17:08:

In Reply to: seizure as side effect of accutane posted by jerry patterson on May 10, 1999 at 00:29:22:

yes. i actually had a seizure today and had to be rushed to the emergency room because i wasn't breathing. i too have never had a seizure in my past medical history. that is why im online because i was a little concerned about what the drug was doing to me. i however really don't want to stop treatment because it is worth it to me if i have to put up with seizures while on the medicine, because my skin is bad. please write back.



Re: seizure as side effect of accutane

Posted by
Dee on August 24, 1999 at 14:38:05:

In Reply to: Re: seizure as side effect of accutane posted by jaci wilson on August 24, 1999 at 02:17:08:


I have been on accutane for 3 weeks now, and i am taking it day by day, just curious how long have u been on the accutane.



Re: seizure as side effect of accutane

Posted by Walt Stoll on August 25, 1999 at 14:15:25:

In Reply to: Re: seizure as side effect of accutane posted by jaci wilson on August 24, 1999 at 02:17:08:

Dear Jaci & Dee,

Are either one of you seriously considering that accutane is your only option?

Have either of you put any effort into the archives about acne on this 'site?

Walt



Re: Rather Die than change.... WOW! what priorities!

Posted by RocketHealer Jim++ on August 25, 1999 at 14:30:10:

In Reply to: Re: seizure as side effect of accutane posted by jaci wilson on August 24, 1999 at 02:17:08:

This troubling report of a siezure apparently due to Accutane (yes they are mentioned in the product literature!) reminds me of what Walt often says here about people perferring to Die rather than to make the changes in their life that would correct their health/wellness (lack of it!) situation. What IS worth Dieing for????

I personally live too far away from the Emergency Room to ever take a chance on needing to go there because I'm not breathing. Permanent brain damage and death come waaaaaaaay too fast when you're not breathing.

(Remember of course that I'm still grieving the loss of my coworker due to an apparent blood clot loosened as she was recovering from stepping into a gopher hole invisible in the knee-high grass, since the contract mowers had not been allowed out back for too long due to too many hazzardous operations going on back there lately to let them come in to mow. Such a needless loss! So my emotions may be overwheling my logic.)



Re: seizure as side effect of accutane

Posted by
Eileen on October 19, 1999 at 13:28:28:

In Reply to: seizure as side effect of accutane posted by jerry patterson on May 10, 1999 at 00:29:22:

Dear Jerry:
Read your posting on accutane related seizures. It is more common than Roche lets on. It is not a rare side effect as they would like you to believe. My duaghter suffered kidney failure as her first symptom then progressed to seizures and multiple strokes due to bening intercranial pressure. The more people communicate, the more we realize how dangerous and often the effects are. There is another family, their son also experiences seizures after taking accutane who is trying to locate those with similar experiences. Her e-mail is AllnKl@aol.com
Look forward to hearing from. Hope all is well.



Re: seizure as side effect of accutane (Archive under acne.)

Posted by Walt Stoll on October 20, 1999 at 09:18:26:

In Reply to: Re: seizure as side effect of accutane posted by Eileen on October 19, 1999 at 13:28:28:

Thanks, Eileen.

The risks of accutane might not be so tragic if that was the only available approach to the problem. However, the healthy solution to acne not only has only positive side effects, it is a permanent cure----once the person understands why they have the problem.

One of the benefits of horror stories like yours being made public is that people might actually take the wellness approach more seriously before trying the "magic pill".

Namaste`

Walt



[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!